MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT
Model Number 0035380
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be 'difficult insertion, urethral injury during insertion¿ with a potential root cause of 'outside diameter is too large, rough or irregular shape protrusions, catheter is too stiff due to wall thickness and material durometer rough or irregular shape protrusions.¿ the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "open package and remove plastic wallet.Open plastic wallet and don gloves.Pull catheter out of tube to desired length.Lay tube in sterile field.Open lubricant and lubricate catheter.Open swab packet.Cleanse vaginal area.Proceed with catheterization.Pull catheter out of top; tighten cover and depress blue spout.Fill out label, place on centrifuge tube.Send to lab in normal manner.".
 
Event or Problem Description
It was reported that the catheter was rigid causing urethral trauma during insertion.

Brand Name
DAVOL® FEMALE CATH KIT
Common Device Name
FEMALE CATH KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9252087
Report Number1018233-2019-06900
Device Sequence Number14031301
Product Code FFH
UDI-Device Identifier00801741045820
UDI-Public(01)00801741045820
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0035380
Device Catalogue Number0035380
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;